MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2525XF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product not yet received for analysis.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.However, the device was used past its expiry date 27 march 2021.The reported event date is 13 april 2021.
 
Event or Problem Description
The device was advanced to the lesion and when a second pass was required, the device was removed without incidence.Upon removal and correlated with x-ray, a small portion of the phoenix light support wire was noticed to have broken off and was in the lower leg.The broken segment was approximately 10 in long and was very noticeable.The surgeon advanced another wire down to the area and used a gooseneck snare to retrieve the segment of the phoenix wire.X-rays were used to confirm that all portions of the wire was removed.The patient's outcome was good.Additional information: the prep of both the phoenix wire and phoenix catheter were normal.No damage was observed prior to use.The devices had a little trouble at the lesion but were removed without incident.There were no other issues with the devices until reviewed under x-ray.Then it was noticed a portion of the distal tip was left in the patient.No unusual force was used on the devices and there was no difficulty advancing the devices.A gooseneck snare was used to remove the device.No other devices were used at the same time as the phoenix devices.The devices were shipped.The patient was discharged and is doing well.Monday afternoon is his meeting with the facility and will confirm the patient information requested.Was resistance encountered? no.Lesion calcification: severe.Type of "target" lesion: calcified.Was the device in one piece after removal from the patient? no access approach: contralateral.Chronic total occlusion (cto)? yes.Was the support clip used? (phoenix catheter) yes.Was the device flushed per the ifu? yes.
 
Event or Problem Description
The device was advanced to the lesion and when a second pass was required, the device was removed without incidence.Upon removal and correlated with x-ray, a small portion of the phoenix light support wire was noticed to have broken off and was in the lower leg.The broken segment was approximately 10 in long and was very noticeable.The surgeon advanced another wire down to the area and used a gooseneck snare to retrieve the segment of the phoenix wire.X-rays were used to confirm that all portions of the wire was removed.The patient's outcome was good.Additional information: the prep of both the phoenix wire and phoenix catheter were normal.No damage was observed prior to use.The devices had a little trouble at the lesion but were removed without incident.There were no other issues with the devices until reviewed under x-ray.Then it was noticed a portion of the distal tip was left in the patient.No unusual force was used on the devices and there was no difficulty advancing the devices.A gooseneck snare was used to remove the device.No other devices were used at the same time as the phoenix devices.The devices were shipped.The patient was discharged and is doing well.Monday afternoon is his meeting with the facility and will confirm the patient information requested.Was resistance encountered? no.Lesion calcification: severe.Type of "target" lesion: calcified.Was the device in one piece after removal from the patient? no.Access approach: contralateral.Chronic total occlusion (cto)? yes.Was the support clip used? (phoenix catheter) yes.Was the device flushed per the ifu? yes.
 
Additional Manufacturer Narrative
Updated with device evaluation.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key11822981
Report Number9681477-2021-00008
Device Sequence Number3909217
Product Code DQX
UDI-Device Identifier10845225002746
UDI-Public(01)10845225002746(17)210327(10)10982265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberOFG2525XF
Device Catalogue NumberPG14300XF
Device Lot Number10982265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F P22149K.; PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F P22149K.
Outcome Attributed to Adverse Event Required Intervention;